Alert archive / Oregon / High Wind Warnings in 2005

High Wind Warning 12, NWS Portland, OR

December 24, 2005

NWS Portland, OR issued this high wind warning at Dec 24, 2005, 10:51 PM PST. It took effect at Dec 25, 2005, 12:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 24, 2005, 10:51 PM PST (06:51 UTC)
In effect from
Dec 25, 2005, 12:00 AM PST
Expired
Dec 25, 2005, 6:00 AM PST
In force
6 hr
Issued by
NWS Portland, OR

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Dec 24, 8:30 PM PST, 2 hours 21 minutes earlier.

Area forecast discussion, Dec 24, 8:30 PM PST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
830 PM PST SAT DEC 24 2005

.SYNOPSIS...A COLD FRONT ALONG THE COAST WILL SWEEP THROUGH SOUTHWEST
WASHINGTON AND NORTHWEST OREGON TONIGHT WITH INCREASING RAIN AND SOME
COASTAL WIND. THE NEXT RATHER VIGOROUS LOW LIFTS NORTHWARD ALONG THE
COAST LATE SUNDAY AND SUNDAY NIGHT FOR MORE RAIN AND COASTAL WIND. A
VERY ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE WEEK AS ANOTHER
RATHER STRONG SYSTEM WILL BRING MORE RAIN AND VERY WINDY CONDITIONS
TO THE COAST MONDAY NIGHT AND TUESDAY...FOLLOWED BY ANOTHER STRONG
SYSTEM WEDNESDAY.
&&

.SHORT TERM...SATELLITE IMAGERY SHOWS THE SURFACE LOW LOCATED NR
42N/129W THIS EVENING CONTINUING TO DEVELOP. 00Z SURFACE ANALYSIS
SHOWED THE SURFACE LOW ABOUT 997 MB WHICH IS ABOUT 3 MB DEEPER AND
ABOUT 3 DEGREES FURTHER EAST THAN THE GFS OR NAM MODELS. MODEL SUITE
CONSISTENT MOVING THIS LOW PRESSURE SYSTEM NR VANCOUVER ISLAND BY 12Z
WITH THE ATTENDANT FRONT SWEEPING THROUGH OUR AREA TONIGHT INTO EARLY
CHRISTMAS DAY. SNOW LEVELS REMAIN RATHER HIGH...SO NO PROBLEM WITH
CASCADE SNOW. DECENT SHOT OF PRECIP EXPECTED WITH THE FRONTAL BAND
OVERNIGHT...BUT NOT ENOUGH TO CAUSE ANY FLOODING PROBLEMS. SNOW
LEVELS DROP A BIT ON SUNDAY BUT REMAIN ABOVE THE PASSES SO SNOW WILL
BE CONFINED TO THE MID AND UPPER LEVELS OF THE SKI RESORTS.

NEXT SYSTEM FOLLOWS RAPIDLY ON THE HEELS OF THE SYSTEM TONIGHT AND
WILL MOVE INTO THE AREA LATE IN THE DAY ON CHRISTMAS AND INTO SUNDAY
NIGHT. OVERRUNNING WITH THIS SYSTEM MAY REQUIRE A SNOW ADVISORY IN
THE CASCADES AS SNOW LEVELS LOWER TO NEAR PASS ELEVATIONS SUNDAY
NIGHT AND MONDAY. THE GFS IS THE STRONGEST IN DEVELOPING A TRIPLE
POINT LOW CENTER ALONG THE FRONTAL BAND OUT NEAR 40N 140W AND SWING
IT NORTH TOWARD VANCOUVER ISLAND BY MONDAY MORNING. THIS SHOULD BRING
GOOD GALES TO THE MARINE WATERS AND COAST. WILL NEED TO MONITOR
CLOSELY FOR POTENTIAL HIGH WIND...AT LEAST ALONG THE NORTH COAST.
MONDAY WILL BE POST FRONTAL WITH SHOWERS WITH SNOW LEVELS LOWERING TO
THE CASCADE PASSES AS THE MAIN UPPER TROUGH PASSES THROUGH. THE NEXT
STRONG SYSTEM APPROACHES THE COAST LATE MONDAY NIGHT AND THROUGH THE
FORECAST AREA TUESDAY. THIS SYSTEM WILL BRING MORE RAIN TO THE
AREA...AND LOOKS TO HAVE A BETTER CHANCE OF BRINGING HIGH WIND TO THE
COAST. SNOW LEVELS CLIMB UP ABOVE THE CASCADE PASS ELEVATIONS AGAIN.
TW

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
CONSISTENCY AMONGST THE BIG 4 MODELS REMAINS GOOD
THROUGH THE EXTENDED PERIOD. A RATHER VIGOROUS FRONTAL SYSTEM IS
DEPICTED MOVING THROUGH TUE NIGHT AND WED...FOLLOWED BY THE UPPER
TROUGH WED NIGHT. POPS DROP OFF SOME THU BETWEEN SYSTEMS AS
COOLEST AIR OF THE LATTER HALF OF THE WEEK SETTLES IN. WILL UP POPS
AGAIN AROUND FRI AS MODELS BRING THROUGH THE NEXT FRONTAL SYSTEM.
&&

.AVIATION...CURRENT TAFS REFLECT EXPECTED CONDITIONS FOR THE NEXT 24
HOURS.
&&

.MARINE...WILL KEEP GALE WARNING THROUGH MUCH OF TONIGHT FOR THE
FRONT OFFSHORE. MIGHT GET A GALE AGAIN SUNDAY NIGHT AS THE LOW SWINGS
NORTHWARD JUST OFFSHORE. LIKELY GALE OR STRONGER WINDS AGAIN TUESDAY
AND WEDNESDAY. SEAS 15 TO 20 FEET TONIGHT AND SUNDAY...AND POSSIBLY
EXCEED 20 FEET TUESDAY AND WEDNESDAY...WITH ONLY A MINOR DROP IN
BETWEEN.
&&

.PRELIMINARY POINT POPS
AST +9+769  PDX 989759  SLE 989749  EUG 989749
&&

.PQR WATCHES/WARNINGS/ADVISORIES

.OR/WA...GALE WARNING CAPE SHOALWATER TO FLORENCE THROUGH MIDNIGHT
          TONIGHT.
         SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR THROUGH
          SUNDAY.

&&

MORE WEATHER INFORMATION ONLINE AT...
Http://weather.gov/portland

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Dec 24, 5:26 AM PST, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
526 AM PST SAT DEC 24 2005

PZZ250-255-270-275-251330-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM-
526 AM PST SAT DEC 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
GALE WARNING IN EFFECT THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SERIES OF STRONG FRONTAL SYSTEMS ARE EXPECTED TO MOVE THROUGH
THE AREA BRINGING SOUTHERLY GALES AT TIMES.

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED
TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

ORZ006-007-251330-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
526 AM PST SAT DEC 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT
FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON FOR THE PUDDING
RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON FOR THE PUDDING
RIVER.

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED
TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

Nearby

High Wind Warnings in Oregon, 2005High Wind Warnings in Washington, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.